I have had depression for many years, but I had gone off of effexor for a few years until Friday. In the meantime, I started taking tramadol for my degenerative disc disease. Well, the depression has been coming back, so I went to the doctor Friday, and he put me on Effexor again. I asked what I should do now for pain relief, having read about an interaction and assumed I would need a NSAID. He said, "Oh, you can take both." So I took my script (for two 75mg daily of Effexor XR). Well, at the pharmacy, they said my insurance wouldn't pay for two pills, so they got my doctor on the phone. Then it was 150mg once a day. I asked the pharmacist about an interaction, too, btw, and she said they were safe to take together. So I took it when I got it. I think I almost died Friday night, felt like I was just sitting here sweating and fading out of existence. I got on the floor, fearing a seizure, and I took a Xanax (I have anxiety, too), knowing it could have an anti-seizure effect. I didn't have one, but I was messed up and sick feeling all night. The next two days I cut the Effexor dose in half. But I still felt awful and couldn't stay awake, still took tramadol, though only half the usual. Today, I still kept to half the Effexor and skipped tramadol and felt - okay? I don't know what to do. Stay off tramadol? Stay off Effexor? If I have to pick no pain or no depression, I pick no depression. But should I expect tramadol withdrawals soon if I stop it?
I was prescribed Effexor on top of my tramadol. Help?
- 14 Oct 2014 by G500
- 25 May 2018
- effexor xr
Added 14 Oct 2014:
I think I'm just wondering if this has ever happened to anyone else, and if so what happened, and I wonder how two professionals consecutively could tell me it was no problem, and I also wonder why I would be given such a high starting dose of Effexor, as I had not had it since 2010 and was starting from the beginning again, and I wonder when I should try the regular dose, as it seems I am on my own somewhat if they don't know these things.
I have been on effexor 150 mg for 15 yrs and I was on Tramadol 400 mg /day for 10 of those years. I never had a problem. The dr was probably right to split the dose of effexor. Going to 150 right away will make you feel sick. What if he gave you some venlafaxine 75 just to work up to 150 and the xr?
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jul 2018 • 2 answers
Updated 14 Nov 2014 • 5 answers
Updated 11 Oct 2015 • 3 answers
Updated 5 Mar 2018 • 2 answers
Updated 14 days ago • 1 answer